MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE HEXAGONAL SCREWDRIVER SHAFT; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC LARGE HEXAGONAL SCREWDRIVER SHAFT; SCREWDRIVERS
Model Number 314.15
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Occupation: reporter is synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine inspection, at the field stocking location, it was observed that the large hexagonal screwdriver shaft was found to be broken.There was no patient involvement reported from the field.This report is for one (1) large hexagonal screwdriver shaft.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history lot, part: 314.150, lot: l573957, manufacturing site: haegendorf, release to warehouse date: 31.Oct.2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary background: it was reported that on an unknown date, during routine inspection, at the field stocking location, it was observed that the large hexagonal screwdriver shaft was found to be broken.The part has been quarantined and is available for further evaluation.There was no patient involvement reported from the field.This complaint involves one (1) device.Investigation flow: visual (appearance not as expected) visual inspection: large hexagonal screwdriver shaft was received at cq.Upon visual inspection, it was observed that the tip of the hexagonal tip was found to be stripped off.Thus, the reported condition is not confirmed but the complaint is confirmed.Does received condition agree with the complaint description? no.Complaint confirmed? yes.Dhr review: a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation conclusion: h3, h6: a visual inspection and document/specification review were performed as part of this investigation.It was observed that the device was not broken, and the tip was stripped off.While a definitive root cause could not be identified, it is possible that the rough handling of the device could have contributed to the complaint condition.Though the reported condition is not confirmed, the complaint is confirmed.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LARGE HEXAGONAL SCREWDRIVER SHAFT
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8388519
Report Number2939274-2019-56794
Device Sequence Number2228297
Product Code HXX
UDI-Device Identifier10886982188595
UDI-Public(01)10886982188595
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.15
Device Catalogue Number314.15
Device Lot NumberL573957
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Initial Date Received by Manufacturer 02/12/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1